| Model Number |
M00535150 |
| Medical Device Problem Codes |
Defective Device (2588); Detachment of Device or Device Component (2907)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
06/01/2023
Type of Reportable Event
Malfunction
Event or Problem Description
It was reported to boston scientific corporation that a stonetome was intended to be used in the bile duct during a biliary stone removal procedure performed on (b)(6) 2023.During the preparation outside the patient, an attempt was made to remove the stylet from the tip of the stonetome; however, the tip of the stylet bent and could not be removed.The procedure was completed with another of the same device.There were no patient complications reported as a result of this event.This event has been deemed a reportable event based on the investigation results: the molding tip was detached from the curving mandrel.Please refer to block h10 for full investigation details.
Additional Manufacturer Narrative
Block h6: imdrf device code a0501 captures the reportable investigation results of molding tip of the curving mandrel was detached.Block h10: the returned stonetome was analyzed, and a visual evaluation noted that the molding tip was detached from the curving mandrel, which was consistent with the findings when the device was observed under magnification.The molding tip was not returned.Per the dimensional inspection, the thickness and the length of the coined end of the forming mandrel were measured, and both were within specification.No other problems with the device were noted.The product analysis revealed that the molding tip was detached from the curving mandrel.This condition could have been generated due to handling upon the removal of the mandrel from the device, such as if the physician rotated the molding tip instead of pulling the mandrel.Based on all gathered information, the most probable root cause is adverse event related to procedure.